MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX LPR; SURGICAL MESH

AROA BIOSURGERY OVITEX LPR; SURGICAL MESH
Model Number F10244-1212L
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Abdominal surgery carries risk of adhesions regardless of whether a surgical implant is utilized.This risk may be exacerbated by intraperitoneal placement of surgical mesh which may lead to visceral adhesions.It was reported that this surgical plane was the only plane available for device placement for this particular patient.
 
Event or Problem Description
A patient underwent incisional hernia repair via intraperitoneal placement of mesh (ipom) on (b)(6) 2024 with ovitex lpr placed as reinforcement.The patient complained of abdominal pain approximately one week later.Approximately one week after presenting with pain, ct scan revealed a bowel obstruction.Upon exploratory laparotomy, adhesions were noted.Takedown of adhesions required device removal and some small bowel resection.While the device was not noted as definitively related to this incident, this event is being reported in an abundance of caution given that devices of this type are associated with the potential complication of adhesions.

Brand Name
OVITEX LPR
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
MDR Report Key20452305
Report Number3010513348-2024-00019
Device Sequence Number8497384
Product Code FTM
UDI-Device Identifier09421904065772
UDI-Public09421904065772
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2024
Report Date (Section F) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberF10244-1212L
Device Catalogue NumberF10244-1212L
Device Lot NumberERT-24D02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/24/2024
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer09/24/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA10/16/2024